Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 8, 2016, 6:37 PM MDT for Guadalupe County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 6:37 PM MDT (00:37 UTC)
- Expired
- Aug 8, 2016, 7:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Albuquerque, NM
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 99 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS85 KABQ 090037 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT MON AUG 8 2016 NMZ532-533-090100- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 637 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GUADALUPE AND SOUTH CENTRAL SAN MIGUEL COUNTIES UNTIL 700 PM MDT... AT 636 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF SANTA ROSA LAKE STATE PARK...OR 16 MILES NORTH OF SANTA ROSA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUERVO. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 284 AND 293. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3494 10442 3512 10484 3528 10475 3522 10430 TIME...MOT...LOC 0036Z 283DEG 25KT 3518 10469 $$ 40
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:43 PM MDT, 54 minutes earlier.
Area forecast discussion, Aug 8, 5:43 PM MDT, 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 543 PM MDT MON AUG 8 2016 .AVIATION... 00Z TAF CYCLE Showers and thunderstorms will impact most TAF sites the next hour or two. Looks like FMN and GUP will avoid any convection and probably LVS as well. Gusty outflow/downdraft wind in the tempo -shra group at remaining TAF sites with VCTS. Gusts between 30-40 kt and potentially higher will be associated with some of the storms. Storm activity overnight is expected to be less compared to last night. Tuesday will be similar to today. VCSH in TAFs for Tuesday afternoon except FMN and GUP where confidence is the lowest. && .PREV DISCUSSION...352 PM MDT MON AUG 8 2016... .SYNOPSIS... Despite high pressure aloft redeveloping across south central to southeast New Mexico today a pretty good crop of showers and thunderstorms once again developed across all but approximately the northwest fifth of the state. The latter area has dried out significantly compared to Sunday...but elsewhere easily enough moisture remained to allow some storms to drop locally heavy rain. Tuesday should again feature a scattering of showers and storms, but at most just isolated activity across roughly the northwest quarter of the state. The Wednesday to Thursday period is increasingly likely to see a deep plume of subtropical moisture streaming into and across Arizona and western New Mexico, weakening somewhat as it reaches central and east New Mexico in the latter part of that period. Numerous if not widespread showers and at least isolated to scattered storms will impact the area, west half most significantly, with heavy enough rains to increase the risk of flash flooding. && .DISCUSSION... A pretty decent batch of showers and storms has again blossomed east and south of a line from Dulce to Gallup where moisture is still rich enough to push convection to wetting rain levels. Some have been strong enough to produce very heavy rain and several flash flood warnings have already been issued. The activity will wind down later this eve, probably lingering the longest across the south half of the fcst area. On Tue the upper high will begin to get nudged eastward by a west coast trough. Drier air aloft scour out enough of the low lvl moisture to lessen at least slightly the number of showers and storms across the north quarter or third of the state. Otherwise storms would favor the southwestern mountains and the Sandias or Manzanos on south in the afternoon and evening. The remnant tropical moisture from the remnants of Javier will push into NM Wed, perhaps even later Tue night while the west coast trough moves farther inland. Precipitable water values are advertised to soar back to a general range of 1.0-1.25 inches north and even higher south and maybe even central NM Wed. The flash flood potential with this appears high enough to warrant the admittedly rather early issuance of a flash flood watch for a good portion of west NM for Wed and Wed night. But as the aforementioned trough moves east and flattens the westerly component of the mid and upper flow will increase and push the moisture through faster, and dry it out some, as it reaches roughly the Rio Grande Valley and eastward so heavy rainfall totals should be significantly lower there. The dry air will continue to punch farther south and east through NM Thu night into Fri as the trough moves into the northern Great Plains. This will send a surface cold front into the ne plains and southward Friday. While the drier air aloft will be working in, the surface front will bring some higher boundary layer moisture and upslope forcing to the east half of the state, leading to increased shower and storm potential that would favor these eastern zones. As the weekend progresses the forecast models begin to disagree a bit more with GFS showing a weakness in high pressure over NM with another good slug of moisture drawn into the state. The ECMWF pushes back against this solution, boasting that high pressure will hold much more strongly across the fcst area, acting as a block to further moisture intrusions. 43 && .FIRE WEATHER... Slightly down period in wetting storm coverage the next 24 to 36 hours. Another Monsoon Burst pattern...albeit shorter duration...will occur Wednesday/Thursday and lead to larger wetting rain footprints favoring western/central areas. Remnant tropical moisture from Javier/Earl as well as just Monsoonal moisture will flow northward ahead of a deep Pacific trough. The Pacific trough passage expected Thu/Thu night and lead to significant drying from NW to SE on Friday. With that being said...a back door cold front should enhance storm coverage across the NE third to half Friday afternoon and night. Humidity values during this period will be topsy turvy. Increased dewpoints/humidity above model guidance Wed- Thur but lowered them below model guidance across the NW third on Fri. Strongest wind flow will be associated with downdrafts/outflow winds as well as breeziness across the eastern plains...favoring NE areas Wednesday. Via the back door cold front...layer humidity will increase from east to west on Saturday and most likely spill further west than what the models currently depict on Sunday. Either way...expect active storms and larger wetting rain footprints favoring the eastern two thirds during the weekend. RH remaining drier across the Four Corners region. Residual more moist easterly flow continuing on Monday which could expand storm coverage. Some model differences remain for the earlier half of next week. GFS is much more bullish for moisture pushing up from the south versus the ECMWF. Would sort of bank on the GFS solution although less confident. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Wednesday morning through late Wednesday night for the following zones... NMZ502-505>509. &&
Hazardous weather outlook, Aug 8, 4:51 AM MDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 AM MDT MON AUG 8 2016 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 451 AM MDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE MOST CONCENTRATED FROM THE SOUTHWESTERN MOUNTAINS OF NEW MEXICO NORTHEASTWARD TO THE SANGRE DE CRISTOS AND THE HIGH PLAINS IN THE FAR NORTHEASTERN CORNER OF THE STATE. SOME GUSTY DOWNBURST WINDS...HEAVY DOWNPOURS...AND PERHAPS SOME LOCALIZED FLOODING WILL BE THE MAIN THREATS WITH ANY THUNDERSTORMS TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL FAVOR THE SOUTHWESTERN MOUNTAINS AND AREAS ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO ON TUESDAY WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. MORE ABUNDANT MOISTURE WILL SURGE INTO THE WESTERN HALF OF NEW MEXICO ON WEDNESDAY...LEADING TO MORE WIDESPREAD HEAVY RAINFALL. SOME STORMS COULD BECOME STRONG WITH GUSTY DOWNBURST WINDS...HAIL...AND FLOODING RAINS IN WESTERN NEW MEXICO. THE POTENTIAL FOR THUNDERSTORMS ON FRIDAY WILL SHIFT TO THE NORTHEASTERN QUADRANT OF THE STATE...WITH STORMS SPREADING BACK TO THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 52
In the hours before
Special weather statement, Aug 8, 5:45 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT MON AUG 8 2016
NMZ530-090015-
UNION COUNTY-
545 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL
615 PM MDT...
AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF CLAYTON...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAYTON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3650 10304 3632 10304 3630 10320 3660 10320
3664 10300 3650 10300
TIME...MOT...LOC 2345Z 353DEG 10KT 3650 10307
34Special weather statement, Aug 8, 6:00 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT MON AUG 8 2016 NMZ534-535-090030- CURRY COUNTY-QUAY COUNTY- 600 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CURRY AND SOUTHEASTERN QUAY COUNTIES UNTIL 630 PM MDT... AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WHEATLAND...OR 28 MILES SOUTHEAST OF TUCUMCARI... MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRADY...BROADVIEW AND WHEATLAND. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3483 10357 3496 10341 3479 10305 3458 10336 TIME...MOT...LOC 2359Z 316DEG 22KT 3484 10343 40
Special weather statement, Aug 8, 6:09 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 PM MDT MON AUG 8 2016 NMZ533-090045- GUADALUPE COUNTY- 609 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY UNTIL 645 PM MDT... AT 609 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF COLONIAS...OR 9 MILES WEST OF SANTA ROSA...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANTA ROSA AND PUERTO DE LUNA. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 259 AND 278. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3497 10496 3509 10480 3486 10447 3468 10471 TIME...MOT...LOC 0009Z 311DEG 15KT 3498 10483 40
Special weather statement, Aug 8, 6:20 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 620 PM MDT MON AUG 8 2016 NMZ531-090045- HARDING COUNTY- 620 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING COUNTY UNTIL 645 PM MDT... AT 619 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF MOSQUERO...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN HARDING COUNTY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3551 10371 3568 10379 3582 10352 3557 10339 TIME...MOT...LOC 0019Z 247DEG 11KT 3563 10367 40
Special weather statement, Aug 8, 6:24 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 PM MDT MON AUG 8 2016 NMZ533-090100- GUADALUPE COUNTY- 624 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE COUNTY UNTIL 700 PM MDT... AT 624 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF VAUGHN...MOVING EAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VAUGHN. THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 189 AND 204. MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA. && LAT...LON 3440 10531 3460 10531 3469 10496 3441 10494 TIME...MOT...LOC 0024Z 259DEG 16KT 3451 10524 40
Special weather statement, Aug 8, 6:37 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT MON AUG 8 2016 NMZ532-533-090100- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 637 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GUADALUPE AND SOUTH CENTRAL SAN MIGUEL COUNTIES UNTIL 700 PM MDT... AT 636 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF SANTA ROSA LAKE STATE PARK...OR 16 MILES NORTH OF SANTA ROSA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUERVO. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 284 AND 293. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3494 10442 3512 10484 3528 10475 3522 10430 TIME...MOT...LOC 0036Z 283DEG 25KT 3518 10469 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:00 PM MDT | Special Weather Statement | ABQ | Curry | 30 min |
| Aug 8, 6:09 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| Aug 8, 6:11 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 26 min |
| Aug 8, 6:20 PM MDT | Areal Flood Advisory | ABQ | Catron | 115 min |
| Aug 8, 6:20 PM MDT | Special Weather Statement | ABQ | Harding | 25 min |
| Aug 8, 6:24 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| Aug 8, 6:30 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 2 hr |
| Aug 8, 6:31 PM MDT | Areal Flood Advisory | ABQ | Harding | 119 min |
| Aug 8, 6:44 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 2 hr |
| Aug 8, 6:59 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 2 hr |
| Aug 8, 7:04 PM MDT | Areal Flood Advisory | ABQ | Harding | 116 min |
| Aug 8, 7:40 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 8, 7:46 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 89 min |
| Aug 8, 7:54 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 9, 1:36 PM MDT | Areal Flood Advisory | ABQ | Torrance | 114 min |
| Aug 9, 1:50 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 115 min |
| Aug 9, 2:01 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 119 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.